Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

On synthroid 200mcg. Having bone pain, petechiae on stomach and feeling fatigued. Any ideas?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hi, I have been suffering with poor health for a few years, some days better than others. I started with the diagnosis of a pituitary adenoma. I have low FH, LH, and a high TSH all of which I a taking supplements for. I am taking 200 mcgs of synthroid and each time I have blood work, my dosage is increased. My endocrinologist does not want to take out the adenoma at this time. I have a lot of bone pain, particularily in my hips, lower, and middle back. I have extreme fatigue now, which is opposite prior to getting sick. I noticed petechiae all over my stomach, arms, and now on my breasts. Worst of all I have gained 70lbs. in 2 years. I am a health nut, I don't drink, or smoke. Before all of this I weighed 120 lbs., perfect for my 5'3" frame. What a mess!
Posted Mon, 3 Dec 2012 in General Health
Answered by Dr. Ram Choudhary 3 hours later
Thanks for writing in to Healthcare Magic!
The adenomas of pituitary are known to cause a hormonal imbalance among other endocrine systems, your thyroid funtion has been hit badly, and the replacement is necessary by Synthroid as the blood work suggests.
The weight gain suggests the hormonal turmoil.
The rash and bone pain is unexpected in pituitary adenomas.
You should get examined by a physician of the locality and get work up to rule out Multiple myeloma or secondaries, get CBC, RFT, LFT, INR, skull and pelvic bone Xrays, Serum electrophoresis for M-spike.
A bone scan can detect if you have any secondary deposits of the tumor.
If you do not get any other major trouble in the work-up then it is time to act on adenoma itself.
Pituitary adenoma can be surgically resected or can shrink in size by radiotherapy.
I hope the advise would be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor